my sx are pretty doable, the most i get is brain fog in am after meds, then clears off... Iam overweight a bit, and the shot just gave me chills and sweats.. thats my experience.. I work on feet 8 hrs a day,alittle hard but when i get home iam real fatigued ready to get a small nap.. I just started last friday....Just think positive it will get better and trust in GOD!!! I thought i would never be able to do this but here iam LOL..
Thanks! I am going to take my First shot sat. night, do you think i will be able to work mon. morning?
You mentioned taking "4 pills in the morning".
Do you know how many milligrams of ribavirin you are taking per day? Just about all of us split the pills into a morning and evening dose. Are you sure you aren't taking 2 pills in the morning and 2 pills at night? How much do you weigh? Ribavirin should be dosed according to your weight.
Hi I am almost 200lbs. It says I will be taking 1400mg daily 4 in the morning and 3 at night. So its 200mg each one like I said i am starting all this sat. what do you think?
"4 in morning and 3 at night" sounds right for your weight. Just make sure to take the ribavirin with food -- preferably a meal with a decent fat content. That will be kinder on your stomach and ribavirin absorbs better when taken with fat. That's more important than taking the doses 12 hours apart. I took my ribavirin with breakfast and dinner.
Good luck with treatment.
Thanks Jim! I know everyone is different but i take my first shot sat. how long before you can go back to work do you think?
People react so differently to the drugs that it's very hard to generalize.
That said, many find the first couple of weeks the easiest because the ribavirin takes time to build up in the system. Once it builds up -- often around week 2-3 - at that point most of us get anemic to one degree or another and often fatigued. If the anemia gets very bad -- hemoglobin under 10 and/or more than a 2-3 point drop from pre-treatment levels -- often the helper drug Procrit (epo) is given.
I would say that most here are able to work through treatment although not at peak levels and often have to take xtra time off. A lot of course depends on what kind of work you do.
Then some, and I include myself in this group, get hit very bad with side effects, and are unable to work at all. But I'd say we are in the minority.
Because of the strong drugs you will be taking, and the potential for side effects including anemia, it's important that your doctor does blood counts weekly, or at least every other week, at least for the first 12 weeks or until your hemoglobin and WBCs (white blood cells) start to stabalize. Especially important if you start feeling really fatigued. The other thing you want to insist on is a week 4 viral load test, often called a "PCR" test. Not all doctors do this but pretty much the good ones will.
Hopefully you will fall into the majority group that is able to continue on at work on a regular basis. That said, you should have a back up plan in case you fall into the group that has to take time off to one degree or another.
All the best,
I thought I would put in a comment.....I am genotype 3a undetectable at week 4....on week 17 of 24 .
I never had any side effects whatsoever for the first 10 weeks and then they slowly started surfacing....nausea....weightloss...very dry....more irritable but really only started finding the sides affecting me in the past 4-6 weeks!! Good luck and I hope it all works out for you!
1400 is a boatload and a half. It drove me nuts in round 1. Hope you have better results.
1200 is more doable in round 2.
Oh to be 200 lbs agian....
I am on week 33 out of 48 - I took a year off from work in order to do this treatment - I know I could never work while on these drugs - my job is very very stressfull and requires quick responses and concentration...Short term memory loss is not uncommon with these drugs...But not everyone takes tim eoff from work - A gal in here did 72 weeks of treatment and worked the whole time (it still amazes me when I think of that Debby)
I had hardly any side effects until week 29 then I started getting slowly fatigued...3 Weeks ago I was unable to do anything - my hemoglobin hit 8.4 (or 8.6 don't remember) so I was suffering from severe anemia - But I took 2 shots of a blood booster and it is starting to work...I could of done 24 weeks standing on my head whisteling Dixie LOL - But everyone is different...1400 of Riba is a lot, I only take 800 - I hope you can handle it....
Best of luck to you
The situation is different for me. My sides are not too bad, only physical sides no strong braineffects. I am in week 35 (of 72) now and still work 45-50 hours a week. I can do this because I have an office job and am the head of the department, I could never work as a craftsman while on Tx. However, it is not easy anyway.